Alert archive / Wisconsin / Gale Warnings in 2016
Gale Warning 12, NWS Milwaukee, WI
NWS Milwaukee, WI issued this gale warning at May 3, 2016, 6:45 PM CDT. It took effect at May 4, 2016, 2:00 AM CDT. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 3, 2016, 6:45 PM CDT (23:45 UTC)
- In effect from
- May 4, 2016, 2:00 AM CDT
- Expired
- May 4, 2016, 2:54 AM CDT
- In force
- 54 min
- Issued by
- NWS Milwaukee, WI
The text
As transmitted.
943 WHUS73 KMKX 032345 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 645 PM CDT TUE MAY 3 2016 ...GUSTY NORTH WINDS DEVELOPING LATER TONIGHT INTO WEDNESDAY... .A STRONG COLD FRONT WILL SWEEP DOWN LAKE MICHIGAN THIS EVENING. GUSTY NORTH WINDS WILL DEVELOP LATER TONIGHT OVER THE NEAR SHORE WATERS BEHIND THE DEPARTING COLD FRONT. GUSTS TO 35 KNOTS ARE EXPECTED ALONG WITH BUILDING WAVES. HENCE THE SMALL CRAFT ADVISORY HAS BEEN UPGRADED TO A GALE WARNING. LMZ643>646-040745- /O.UPG.KMKX.SC.Y.0045.160504T0900Z-160505T0500Z/ /O.NEW.KMKX.GL.W.0012.160504T0700Z-160504T1600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 645 PM CDT TUE MAY 3 2016 ...GALE WARNING IN EFFECT FROM 2 AM TO 11 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 11 AM CDT WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: BECOMING NORTH 20 TO 30 KNOTS LATER TONIGHT WITH GUSTS TO 35 KNOTS. * WAVES: WAVES BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
2 follow-up statements
067 WHUS73 KMKX 040200 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 900 PM CDT TUE MAY 3 2016 ...GUSTY NORTH WINDS DEVELOPING LATER TONIGHT INTO WEDNESDAY... .A STRONG COLD FRONT WILL SWEEP DOWN LAKE MICHIGAN THROUGH 2 AM CDT. GUSTY NORTH WINDS WILL DEVELOP IN THE WAKE OF THE COLD FRONT LATER TONIGHT. GUSTS TO 35 KNOTS ARE EXPECTED ALONG WITH BUILDING WAVES. A GALE WARNING REMAINS IN EFFECT FOR LATE TONIGHT AND WEDNESDAY MORNING. LMZ643>646-041000- /O.CON.KMKX.GL.W.0012.160504T0700Z-160504T1600Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 900 PM CDT TUE MAY 3 2016 ...GALE WARNING REMAINS IN EFFECT FROM 2 AM TO 11 AM CDT WEDNESDAY... * WINDS: BECOMING NORTH 20 TO 30 KNOTS LATE TONIGHT WITH GUSTS TO 35 KNOTS. * WAVES: WAVES BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
986 WHUS73 KMKX 040754 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 254 AM CDT WED MAY 4 2016 ...GUSTY NORTH WINDS TODAY...LARGE WAVES THROUGH EARLY THURSDAY MORNING... .STRONG AND GUSTY NORTHERLY WINDS IN THE WAKE OF A DEPARTING COLD FRONT CAN BE EXPECTED THROUGH TODAY. WINDS WILL DIMINISH TONIGHT AS HIGH PRESSURE GRADUALLY BUILDS IN AS LOW PRESSURE PULLS AWAY. HOWEVER...THE NORTHERLY FETCH WILL KEEP WAVES ELEVATED THROUGH MID MORNING ON THURSDAY. LMZ643>646-041600- /O.CAN.KMKX.GL.W.0012.000000T0000Z-160504T1600Z/ /O.NEW.KMKX.SC.Y.0046.160504T0900Z-160505T1400Z/ SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 254 AM CDT WED MAY 4 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CDT THURSDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM CDT THURSDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTHERLY WINDS INCREASING TO 30 KNOTS...DIMINISHING BY EVENING. * WAVES: WAVES BUILDING TO 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at May 3, 3:31 PM CDT, 3 hours 14 minutes earlier.
Area forecast discussion, May 3, 3:31 PM CDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
331 PM CDT TUE MAY 3 2016
.SHORT TERM...
TONIGHT...FORECAST CONFIDENCE MEDIUM.
A STRONG MID LEVEL SHORTWAVE AND UPPER DIVERGENCE IN THE LEFT EXIT
REGION OF AN UPPER JET WILL DROP THROUGH THIS EVENING. A SURFACE
COLD FRONT WILL MOVE ACROSS SOUTHERN WI THIS EVENING BRINGING A
LINE OF SHOWERS. THERE IS A SMALL CHANCE OF THUNDERSTORMS. CAPE IS
MINIMAL WITH THE NAM MOST AGGRESSIVE WITH UP TO 200 J/KG. BUFKIT
SOUNDINGS SHOW SOME OF THE BETTER INSTABILITY IS AFTER THE FRONTAL
PASSAGE WHEN THE LOW LEVELS SATURATE. THERE IS AN INVERTED V
SOUNDING AND STEEP LOW LEVEL LAPSE RATES SUPPORTIVE OF ISOLATED
WIND GUSTS BUT WITH MIMINMAL CAPE ITS HARD TO GET EXCITED ABOUT.
WEDNESDAY...FORECAST CONFIDENCE MEDIUM.
A TIGHT PRESSURE GRADIENT WILL REMAIN IN PLACE WITH GUSTY NORTH
WINDS. TEMPERATURES WILL BE COOLER ON WEDNESDAY BEHIND THE FRONT.
A FEW MODELS SHOW SOME LIGHT PRECIP MAINLY IN SE WI WITH WEAK
SURFACE CONVERFENCE SO HAVE A SLIGHT CHANCE OF SHOWERS.
WEDNESDAY NIGHT THROUGH FRIDAY...FORECAST CONFIDENCE MEDIUM.
THE OMEGA BLOCK THAT WILL DEVELOP OVER THE WESTERN AND CENTRAL
PORTIONS OF THE USA ON WED WILL SLOWLY DRIFT EWD THROUGH THIS
PERIOD. MORE SPECIFICALLY...THE LARGE UPPER LOW OVER THE GREAT
LAKES ON WED WILL MOVE TO THE SE USA WED NT INTO THU WITH HEIGHT
RISES OVER THE UPPER MS RIVER VALLEY AND WRN GREAT LAKES. THE WARM
ADVECTION WITH THE BUILDING RIDGE WILL BRING SCT-BKN MID LEVEL
CLOUDS INTO SRN WI THU AFT AND LINGER INTO SAT AM. AT THE
SFC...THE SFC RIDGE WILL MOVE ACROSS SRN WI ON THU WHILE A N-S WARM
FRONT WILL THEN SET UP FROM UPPER MI THROUGH ERN WI. TEMPS WILL
WARM INTO FRI WITH ESPECIALLY WARM TEMPS ON FRI AS 925 MB TEMPS
WARM ABOVE 20C. THIS YIELDS HIGH TEMPS IN THE LOWER 80S OVER
SOUTH CENTRAL WI AND 70S FAR EAST. A LAKE BREEZE IS EXPECTED EACH
DAY BUT WILL NOT TRAVEL TOO FAR INLAND ESPECIALLY ON FRI.
.LONG TERM...SATURDAY THROUGH TUESDAY...FORECAST CONFIDENCE
MEDIUM.
THE OMEGA BLOCK WILL BREAK DOWN AS A STRONG CANADIAN UPPER TROUGH
AND COLD FRONT ARRIVES OVER THE GREAT LAKES ON SAT. THERE ARE GOOD
CHANCES OF SHOWERS AND PERHAPS A TSTORM WITH THE FRONTAL PASSAGE.
HIGH PRESSURE AND PLEASANT SPRING WX TO THEN PREVAIL ON SUN.
A LARGE UPPER TROUGH OVER THE ROCKIES WILL THEN SLOWLY APPROACH
THE UPPER MS RIVER VALLEY EARLY NEXT WEEK WITH CHANCES OF SHOWERS
AND TSTORMS INCREASING TOWARD THE MIDDLE OF THE WEEK.
&&
.AVIATION/00Z TAFS/...
EXPECT A COLD FRONT TO BRING A LINE OF SHOWERS BETWEEN 2 AND 6Z AND
WINDS WILL SHIFT TO THE NORTH BEHIND IT. THERE IS A SMALL CHANCE FOR
THUNDERSTORMS BUT CONFIDENCE IS NOT HIGH ENOUGH TO INCLUDE IN TAFS.
GUSTY WINDS WOULD BE THE MAIN THREAT. TEMPORARY MVFR CONDITIONS MAY
ACCOMPANY THE SHOWERS...ESPECIALLY AT EASTERN TAF SITES. 1-2 KFT
CEILINGS ARE EXPECTED AFTER THE FRONTAL PASSAGE AT EASTERN TAF STIES
AND MAY LINGER THROUGH MID MORNING. GUSTY NORTH WINDS ARE EXPECTED
THROUGH THE DAY WEDNESDAY WITH BROKEN VFR CUMULOUS.
.MARINE
A COLD FRONT WILL MOVE THROUGH THIS EVENING BRINGING RAIN
SHOWERS AND A CHANCE OF THUNDERSTORMS. BEHIND THE FRONT BRISK NORTH
WINDS AND HIGH WAVES WILL RESULT WITH A SMALL CRAFT ADIVSORY IN
EFFECT FOR WEDNESDAY AND WEDNESDAY EVENING. THE HIGHER WINDS AND
WAVES MAY LINGER LONGER SOUTH OF NORTH POINT LIGHTHOUSE.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...SMALL CRAFT ADVISORY FROM 4 AM WEDNESDAY TO MIDNIGHT CDT
WEDNESDAY NIGHT FOR LMZ643>646.
&&
TONIGHT/WEDNESDAY AND AVIATION/MARINE...MARQUARDT
WEDNESDAY NIGHT THROUGH TUESDAY...GEHRINGHazardous weather outlook, May 3, 6:20 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 620 PM CDT TUE MAY 3 2016 WIZ046-047-051-052-056>060-062>072-042230- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 620 PM CDT TUE MAY 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING WITH THE PASSAGE OF A COLD FRONT. GUSTY WINDS AND SMALL HAIL ARE POSSIBLE WITH THE STORMS...BUT NO SEVERE WEATHER IS ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON SATURDAY WITH THE PASSAGE OF ANOTHER COLD FRONT. LOW PRESSURE WILL THEN APPROACH THE REGION NEXT WEEK WITH ADDITIONAL CHANCES OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. LMZ643>646-042230- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 620 PM CDT TUE MAY 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THIS EVENING WITH THE PASSAGE OF A COLD FRONT. GUSTY WINDS ARE EXPECTED WITH THE STORMS. SMALL HAIL AND WIND GUSTS OF 30 TO 40 KNOTS MAY OCCUR. GUSTY NORTH WINDS ARE EXPECTED TO DEVELOP LATER TONIGHT BEHIND THE COLD FRONT. GUSTS MAY REACH GALE WARNING LEVELS. AT THIS TIME...A SMALL CRAFT ADVISORY IS IN EFFECT...HOWEVER THAT MAY BE UPGRADED THIS EVENING TO A GALE WARNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY A SMALL CRAFT ADVISORY IS IN EFFECT FOR WEDNESDAY AND WEDNESDAY EVENING DUE TO GUSTY NORTH WINDS AND HIGH WAVES IN THE WAKE OF THE COLD FRONT. THERE IS ANOTHER CHANCE OF THUNDERSTORMS ON SATURDAY WITH THE PASSAGE OF ANOTHER COLD FRONT. LOW PRESSURE WILL THEN APPROACH THE REGION NEXT WEEK WITH ADDITIONAL CHANCES OF THUNDERSTORMS. WWW.WEATHER.GOV/MKX MBK
The office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 3:11 AM CDT | Small Craft Advisory | MKX | 16 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.